# SDR CA051107004

- Difficulty date: November 1, 2005
- Submitted: June 6, 2006
- Operation: General aviation
- Make and model: Beech A100
- Aircraft time: 11,554 hours
- Engine: Pwa PT6A28
- Propeller: Hartzl HCB4TN3
- System (JASC): 2424 · AC Regulator
- Part: Resistor
- Part number: EA85098
- Condition: Open
- Location: Volt Regulator
- Component: Volt Regulator, Bendix
- Component part number: 15891D
- Stage of operation: CR
- How discovered: O
- Nature of condition: B, H
- Precautionary procedure: A

## Discrepancy

LT GEN FAIL ANNUNCIATOR LIGHT ILLUMINATED IN CRUISE.  ATTEMPED RESET BY SWITCHING LT GEN OFF, WAITED 10 SECONDS, THEN SWITCHED BACK ON.  RESULT WAS BRIEF SMALL PUFF OF SMOKE FROM INSTRUMENT PANEL, SUBSEQUENTLY FOUND TO BE BURN OF GPS ANNUNCIATOR BRT/DIM/TEST MODULE P/N 3423-P14 C/B, THEN PILOT SIDE ALT C/B TRIPPED.  ATC WAS ADVISED AND IMMEDIATE RETURN TO AERODROME OF DEPARTURE REQUESTED.  LANDED WITHOUT FURTHER INCIDENT.  AMO INVESTIGATION REVEALED LT GENERATOR HAD FAILED DUE TO AN OPEN CIRCUIT RESISTOR IN THE VOLTAGE REGULATOR, AND THAT RESETTING CAUSED A VOLTAGE SPIKE WHICH BURNED OUT GPS MODULE C/B DESCRIBED ABOVE, AND ALSO DAMAGED ALT SELECTOR P/N 065-0053-00 AND TRIPPED PILOT SIDE ALT C/B.
